MAUDE Adverse Event Report: DEPUY MITEK LLC US TISSUE LIBERATOR ATRAUMATIC DOWN; ORTHOPAEDIC KNIFE

DEPUY MITEK LLC US TISSUE LIBERATOR ATRAUMATIC DOWN; ORTHOPAEDIC KNIFE
Model Number 214622
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes mitek reports an event in (b)(6) as follows: arthroscopic stabilisation / latarjet procedure; damaged instrument, from consignment instability tray.During the procedure, whilst mobilising tissue around the patient's glenoid, the shaft of the liberator broke off the handle.The separation of the 2 pieces occurred outside of the patient's body, so no fragments (no fragments actually produced, as break was clean) were able to enter the wound.Action taken: source alternate instrument from 2nd tray.3 minute delay to the procedure.No ae to patient.Patient outcome post surgery: stable shoulder joint.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The device was received for evaluation.Visual inspection confirms that the shaft is broken away from the handle.The set screw has retained the proximal end of the shaft inside of the handle.The shaft and the handle are well worn but in as expected condition.This complaint can be confirmed.The probable root cause of this complaint is the age of the device and that an excessive lateral force was applied to the shaft causing it to break.The device is over five years old.A manufacturing record evaluation was performed on (b)(6) 2019 for the finished device 14a01 number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
TISSUE LIBERATOR ATRAUMATIC DOWN
Common Device Name
ORTHOPAEDIC KNIFE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8962923
Report Number1221934-2019-58194
Device Sequence Number11347172
Product Code NBH
UDI-Device Identifier10886705004058
UDI-Public(01)10886705004058
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214622
Device Catalogue Number214622
Device Lot Number14A01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer09/16/2019
10/28/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date10/14/2019
10/29/2019
Patient Sequence Number1
Patient Age1 MO